Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
Hi. Are you available to chat?
Well, avastin is a medicine that is injected into the eyeball to treat retinal diseases such as wet age related macular degeneration(ARMD). It is also finding use in the treatment of a number of other retinal vascular diseases, however ARMD is the most common use.
ARMD and PVD, while they both occur in the back part of your eye are separate, and usually unrelated, processes. There is a condition where the vitreous attaches to areas of the retina, usually the macula (which is the part of the retina used for most visual activities like reading, watching TV etc) and causes a "wrinkle" in the retina. This condition is called macular pucker. It is usually treated with surgery when the vision is decreased to a certain level, such as 20/40ish. Before the vision is limited to this extent the risks of the surgery are not worth the gain in vision that would be expected.
here is some information on PVD:
Yes I am available
A PVD, or posterior vitreous detachment, is a common event that happens in many people. You have a thick gel material in the middle of your eyes. Over time as it liquefies, this gel material collapses on itself and pulls away from the wall of the eye. In the process it can stimulate the retina -- causing the flashes that you see. It is recommended that you see your ophthalmologist to look at the retina to make sure there are no problems such as a retinal hole or tear. In most cases, there are no problems, but this exam is precautionary and allows for preventative treatment of any lesions that are found. If you notice a sudden increase in floaters, flashes of light (like a lightning storm), or a shadow/veil in the periphery of your vision, this can be worrisome for a retinal detachment. You would need to contact your ophthalmologist promptly in that case.
There is no causative relationship between a PVD and a cataract, although there is a slightly higher incidence of a PVD after placement of an intraocular lens inside you eye. This, in the vast majority of patients, doesn't cause any problems.
Does what I've written above make sense?
Welcome to the chat room. Greetings from Northern Wisconsin. Happy New Year!
Yes it do thanx. I did visit my Opt 6 months after the operations and he pollished the lenses. my Right Eye (which is my best) is worst after the operation and also after the polishing. Though the lenses seams to be fine after another 6 months. the specialist claims that now I also suffer from PVD.
I am a RP patient from birth but not really a aggresive situ and can till see well, then the closerangle gloucome became a problem and I decided to let the ops do and have avastin
I also have ARMD and tonnel vision and suufer from eyepain since the operation.
Ok. That is not fair that you should have RP destroying your peripheral vision and now have to deal with wet ARMD messing up the central vision.
Do not worry about the PVD. It should not affect your vision in any way.
I use avastin every day in my retina practice. It is a great medicine and works well. Hopefully some day we will find a drug that doesn't need to be injected so often.
So good to here from a profesional, the specialist is so busy while in for consoultation, they dont really have tim e to explain our Q
I m still young and want to do prevention to risk situations
That's what justanswer is for :o) .....although I must my nurses yell at me for taking too much time with patients and getting behind.
Hope your new year will be a wonderfull beginning of a graet future
I understand. As you know, there is nothing that modern medicine has to offer you for the RP. Sounds like the angle closure glaucoma risk is under control and, in any event, having a catarct removed usually helps the angles to open up some.
If I want to chat again, how do i contact you Doctor Rick?
You too. Best of luck to you. It sounds like you are in good hands with your general ophthalmologist and retina doc.
you can just ask for me on justanswer and your question will post directly to me and I will respond. I'd be pleased to help you understand better what is going on with your care. I've been practicing retina for almost two decades now.....
The thing is he said that no more can be dane for me, Will more avastin do something?
The PVD in my best eye is worrying me, and the floaters and lights is more and more
The avastin will not help with the RP but it will help with the macular leakage and swelling. It is a very good medicine. Lucentis is a similar medicine but it costs a lot and, in my opinion (except in very few cases) it is no better then avastin. I use Avastin as my number one choice between these two similar drugs.
The floaters will cause no problems, however as long as you are having the flashes of light it is important to follow up with you ophthalmologist (don't really need the retina doc for this) and make sure your retina is not having any holes pulled in it which could lead to a retinal detachment. Once the flashes resolve your risk of retinal complications from the PVD becomes very small.
Is there anything that I have to do meanwhlie to save eyesight to the optimum
Specially for the PVD and what is it that "scambled"(The word of the spesialist) the gel?
Not at this point. As you know, there is nothing we can do to help with the RP. It sounds like you are getting state of the art care with your macular issues and that you are in excellent hands with the general ophthalmologist and retina doctor who are taking care of you. I would suggest you continue under their care and try to enjoy 2011.
Thanx Dr Rick so u also say there s nothing I can do?
The PVD is not something that requires treatment....It can be removed with a vitrectomy but this is a big surgery and I wouldn't do it just for floaters -- except in very, very limited cases. If, however, you need surgery for some other retinal condition, such as a detachment, the floaters would be removed during the course of that operation.
May I ask you other health Questions in the furure or is it only for eye related problems?
I think you are already doing everything that can be done. There is really no "home" therapy, diet etc that you can do to help. Just keep the faith, keep seeing your eye doc's and hope for the best. You have been dealt a very difficult hand when it come to your eyes....
may the PVD also cause retinal detachments?
You can feel free to ask me other questions. I've not done any general medicine since I got out of medical school. If I can't give you good advice I can refer you to another expert....
Yes, in VERY RARE cases, a PVD can lead to retinal detachments. With continued follow up with your eye doctors you should be fine.
Thanx yes it is a great deal for me, but I am wish I never did the operation, due to the problems i experiance after the operation
Okay I do all ihe follow uop. thanx for all advice and have a nice day.
just one last qhe avastin into the sclera or into the gel injected?
It is my pleasure. Have a great day, too. Let me know if I can ever help again
avastin is injected through the sclera into the vitreous cavity inside your eyeball.
What will the effect on the gel be?
It has no significant effect on the vitreous jell or the PVD as the volume injected is very small.
I will call on u again
you are welcome.
I look forward to it.
And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much. Positive Feedback and/or Bonus is welcomed and appreciated.